Utah, 2022

Heavy Snow and Winter Weather in Utah, December 30 to 31, 2022

December 30 to 31, 2022 · NWS GJT · 4 events in 4 counties and zones

Moisture associated with a landfalling moderate Atmospheric River reached eastern Utah, riding on a 120-130 knot jet aloft. Perturbations in the northwest flow associated with this jet combined with favorable orographics to result in moderate to heavy snow across the mountains.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

Moisture associated with a landfalling moderate Atmospheric River reached eastern Utah, riding on a 120-130 knot jet aloft. Perturbations in the northwest flow associated with this jet combined with favorable orographics to result in moderate to heavy snow across the mountains. Light to moderate snow also fell in some of the valley areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Dec 30, 10:56 AM MST, 4 minutes earlier.

Area forecast discussion, Dec 30, 10:56 AM MST, 4 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1056 AM MST Fri Dec 30 2022

.UPDATE...
Issued at 732 AM MST Fri Dec 30 2022

Visibility has improved across the Grand Valley and dense fog is
no longer evident on webcams. Therefore, the Dense Fog Advisory
has been cancelled.

Additionally, an Avalanche Watch has been issued for the La Sal
and Abajo Mountains through 6 AM Saturday at the request of the
Utah Avalanche Center. Please visit weather.gov/gjt for more
information.

&&

.SHORT TERM...(Today through Saturday)
Issued at 306 AM MST Fri Dec 30 2022

Some light returns on radar this morning, associated with a weak
disturbance passing by to the south. This brought some light snow to
the southern valleys and San Juans, but it is a quick mover and
should eject out into the Plains by midday. Increased cloud cover
with this disturbance has limited the extent of fog and low
stratus for the snow-covered lower valleys, although a Dense Fog
Advisory remains in effect for the Grand Valley through 10AM.

Moisture associated with a landfalling moderate Atmospheric River
(AR) reaches eastern Utah and western Colorado this afternoon,
riding on a 120-130 knot jet aloft. Perturbations in the northwest
flow associated with this jet combined with favorable orographics
will allow precipitation to break out across the Park, Elkhead, and
Flat Tops ranges this afternoon. Winter Storm Warnings for this area
kick off at 3PM this afternoon. As the parent trough approaches
the West Coast overnight tonight, flow aloft becomes more zonally
oriented, and precipitation overspreads all of the mountain ranges
of western Colorado. Winter Storm Warnings for the central and
southern mountains join the party at 6PM this evening, as well as
a Winter Storm Warning for the higher elevation valley of Zone 5,
which includes Steamboat Springs. As with the highlights for the
northern mountains, these are exceptionally long running Winter
Storm Warnings, beginning this evening and lasting through Monday
evening. With increasing confidence that the mountains won't see
much of a break in precipitation for the duration of this storm,
and the fact that it is a holiday weekend with increased travel
concerns, felt it was best to err on the side of caution and run
the highlights for the whole storm.

As the parent trough slams into the West Coast on Saturday, flow
shifts again to a more southwesterly direction. If there was to be
anything resembling a break in precipitation, Saturday afternoon
would be it. As the flow shifts, the bulk of the AR moisture gets
shunted northward, leading to a bit of a slowdown in snowfall rates
across the southern and central mountains. Precipitation picks right
back up Saturday evening though, with the downtick lasting 6 hours
or less.

As mentioned earlier, confidence is high enough for the mountains to
issue long-running Winter Storm Warnings, but currently nothing is
out for any of the valleys. This is due mainly to a high level of
uncertainty in temperature forecasts. AR events often are mild, with
a pronounced warm nose aloft. The previous AR event earlier this
week demonstrated this quite well, with the northern high elevation
valleys mixing down that warm air and having a nearly all-rain event
for the first half of the storm. Compounding this, many valley
locations received snow on the backside of this earlier system, and
are now building up inversions. This will keep temperatures in the
valleys well below model guidance. Models do not handle these cold
pools very well, and current guidance is likely running several
degrees too warm. That being said, it is possible that the warm air
with the AR could mix out the inversions. Which creates the
uncertainty in precipitation type and the reason for holding off on
highlights. As models get a better grasp on this upcoming system,
expect additional highlights to be issued.

.LONG TERM...(Saturday night through Thursday)
Issued at 306 AM MST Fri Dec 30 2022

On Saturday night, the shortwave trough moves into the Great Basin
allowing the jet to spread overhead. This along with diffluence and
orographics will support widespread precipitation. Flow will also
shift to the southwest during this period, but will not stop pumping
moisture into the forecast area with PWAT anomalies climbing north
of 250 to 300 percent of normal. The focus will shift from the
northern and central mountains to the southern mountains and eastern
Utah Sunday morning through the afternoon, and then back to the
central mountains in the evening. As previously mentioned the models
are notoriously poor with handling snow covered valleys and strong
low level inversions. With the most recent snow confidence is low
regarding precipitation type in these favored valleys. There are a
few scenarios that could play out during the day on Sunday: 1. we
end up having a warm nose where any precipitation falling would melt
and then fall as rain or freezing rain if the warm nose is strong
enough and surface remains below freezing...2...the warm nose is
shallower and temps underneath these inversions remain cold enough
where we have an overrunning event and it just continues to fall as
snow over these valleys...OR 3...we end up with a precip shadow if
the flow is strong enough where downsloping occurs. Decisions
regarding any winter headlines in the valleys may be last minute
calls given the complexity of this event and borderline freezing
temps.

On Sunday night, the now closed low pressure begins to track over
the forecast area. This is when the large-scale lift will be
maximized and therefore precipitation coverage and intensity
increases. This could be a window for snow levels to lower, which
introduces a potential for significant snowfall in the lower
valleys. There are still some timing differences among the models,
but there is decent agreement regarding the strength of the low as
it tracks over the region. For now would tend to favor the slower
solutions especially with a closed low involved. Still expect some
changes over the next few days though. Hopefully not too much. We
decided to issue long fused Winter Storm Warnings from tonight
through Monday. Some mountains could very well see non-stop
snowfall, but I would imagine some sort of lulls over the 3 day
period. Although it is difficult to determine the timing of these
breaks in the precipitation this far out in time hence the long
warnings.

If the strength of this system actually materializes there is a high
probability for some sort of instability Sunday night through
Monday. This is yet another factor that could force snow levels down
into the lower valleys. There is also a potential for banding and
the models are hinting at a deformation band as lee side
cyclogenesis takes place over the Front Range. When all is said and
done the mountains are in for a significant snowfall event. With the
warm Pacific air mass ahead of the low this will generally be a
heavy wet snow, like 10:1 or less, until the cold front arrives.
Early indications are that some mountains could receive snowfall
totals of 2-3 feet in spots. Unfortunately, the models show another
system dropping in from the northwest on Tuesday. We will need to
get through this storm before thinking about the next.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1056 AM MST Fri Dec 30 2022

The next round of moisture is already moving in quickly. Where not
already snowing lightly, expect snow showers to increase in
coverage northwest to southeast over the next 6-8 hours. Many
ceilings are already below 050 and don't expect those to rise any,
if at all. After 03z, most locations should have a period of
light to moderate snow with visibility less than one mile at times
and ceilings under 015. Some improvement is likely for KCNY, KGJT
and KDRO after 12z. Otherwise, poor conditions will continue for
the mountains and nearby airports.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Winter Storm Warning from 3 PM this afternoon to 6 PM MST Monday
     for COZ004-013.

     Winter Storm Warning from 6 PM this evening to 6 AM MST Sunday
     for COZ005.

     Winter Storm Warning from 6 PM this evening to 6 PM MST Monday
     for COZ009-010-012-017>019.

UT...Winter Storm Watch from Saturday evening through late Sunday
     night for UTZ023-028.

&&

UPDATE...MMS
SHORT TERM...BGB
LONG TERM...KJS
AVIATION...BM
Hazardous weather outlook, Dec 30, 3:32 AM MST, 7 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
332 AM MST Fri Dec 30 2022

COZ001>014-017>023-UTZ022>025-027>029-311045-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
332 AM MST Fri Dec 30 2022

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight

Light snow showers will be possible across the southern half of
the area this morning before dwindling this afternoon. Snowfall
will pick up across the northern Colorado mountains this afternoon
and spread to the central and southern mountains this evening into
the overnight. Highlights go into effect this afternoon/evening
for the Colorado mountains.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Moisture will continue to increase across the area ahead of the
main trough. Orographic precipitation on Saturday will transition
to more dynamically forced precipitation for Sunday and Monday.
This will bring rain and snow showers to the majority of the
region, including snow possible for the lower valleys. Stay tuned
for following updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Dec 30, 7:57 AM MST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
757 AM MST FRI DEC 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             5 N REDSTONE            39.25N 107.24W
12/29/2022  M5.4 INCH        PITKIN             CO   COCORAHS

            COCORAHS STATION CO-PT-16 REDSTONE 4.9 N.

0800 AM     SNOW             10 E FRY CYN            37.61N 109.98W
12/29/2022  M4.0 INCH        SAN JUAN           UT   CO-OP OBSERVER

            CO-OP OBSERVER STATION NBMU1 BLANDING 27 W.

0700 AM     SNOW             1 SW GYPSUM             39.63N 106.96W
12/30/2022  M3.5 INCH        EAGLE              CO   COCORAHS

            COCORAHS STATION CO-EG-69 GYPSUM 1.0 SW.

0900 AM     SNOW             NORWOOD                 38.13N 108.28W
12/29/2022  M3.0 INCH        SAN MIGUEL         CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION NWDC2 NORWOOD.

0800 AM     SNOW             2 NW FALFA              37.22N 107.80W
12/29/2022  M3.0 INCH        LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-121 DURANGO 6.0 SE.

0600 PM     SNOW             7 NW COLONA             38.35N 107.83W
12/29/2022  M2.5 INCH        MONTROSE           CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION CLNC2 COLONA 4 NW.

0700 AM     SNOW             2 E MONTROSE            38.48N 107.84W
12/30/2022  M2.1 INCH        MONTROSE           CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION MKDC2 MONTROSE 2 E.

0800 AM     SNOW             5 NE CANYONLANDS NP     38.45N 109.82W
12/29/2022  M2.0 INCH        SAN JUAN           UT   CO-OP OBSERVER

            CO-OP OBSERVER STATION CNYU1 CANYONLANDS THE
            NECK.

0700 AM     SNOW             5 ENE CHROMO            37.05N 106.74W
12/30/2022  M2.0 INCH        ARCHULETA          CO   COCORAHS

            COCORAHS STATION CO-AU-58 CHROMO 5.2 ENE.

0700 AM     SNOW             GLENWOOD SPRINGS        39.54N 107.33W
12/30/2022  M1.6 INCH        GARFIELD           CO   COCORAHS

            COCORAHS STATION CO-GF-1 GLENWOOD SPGS
            0.64S.

0700 AM     SNOW             10 WSW CAHONE           37.60N 109.00W
12/30/2022  M1.5 INCH        DOLORES            CO   COCORAHS

            COCORAHS STATION CO-DR-3 DOVE CREEK 12.4SSW.

0700 AM     SNOW             6 SSE PAGOSA SPRINGS    37.19N 106.98W
12/30/2022  M1.5 INCH        ARCHULETA          CO   COCORAHS

            COCORAHS STATION CO-AU-37 PAGOSA SPRINGS 5.8
            SSE.

0700 AM     SNOW             SILVERTON               37.81N 107.67W
12/30/2022  M1.4 INCH        SAN JUAN           CO   COCORAHS

            COCORAHS STATION CO-SJ-4 SILVERTON.

0644 AM     SNOW             1 ESE DURANGO           37.28N 107.85W
12/30/2022  M1.3 INCH        LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-93 DURANGO.

0700 AM     SNOW             1 SE NEW CASTLE         39.58N 107.52W
12/30/2022  M1.2 INCH        GARFIELD           CO   COCORAHS

            COCORAHS STATION CO-GF-98 NEW CASTLE 0.8 SE.

0700 AM     SNOW             1 NW DURANGO            37.30N 107.89W
12/30/2022  M1.1 INCH        LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-111 DURANGO 1.4 NW.

0700 AM     SNOW             4 NNW MOUNT CRESTED BUT 38.97N 106.98W
12/30/2022  M1.0 INCH        GUNNISON           CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION GTHC2 4.2 N MOUNT
            CRESTED BUTTE.

0700 AM     SNOW             4 NNW MOUNT CRESTED BUT 38.96N 106.99W
12/30/2022  M1.0 INCH        GUNNISON           CO   COCORAHS

            COCORAHS STATION CO-GN-18 CRESTED BUTTE
            6.2N.

0700 PM     SNOW             15 NW DE BEQUE          39.50N 108.38W
12/29/2022  M1.0 INCH        GARFIELD           CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION ATBC2 ALTENBERN,
            DEBEQUE 15SE.

&&
Local storm report, Dec 30, 8:28 AM MST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
828 AM MST FRI DEC 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 S MOUNT CRESTED BUTTE 38.89N 106.97W
12/30/2022  M2.0 INCH        GUNNISON           CO   COCORAHS

            COCORAHS STATION CO-GN-66 MOUNT CRESTED
            BUTTE.

0700 AM     SNOW             1 SW MARVEL             37.11N 108.14W
12/30/2022  M1.7 INCH        LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-26 HESPERUS 13.3SSW.

0800 AM     SNOW             1 E HERMOSA             37.42N 107.83W
12/30/2022  M1.4 INCH        LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-110 DURANGO 9.4 NNE.

0700 AM     SNOW             5 WSW DURANGO           37.25N 107.95W
12/30/2022  M1.3 INCH        LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-61 DURANGO 4.8WSW.

0700 AM     SNOW             BLANDING                37.62N 109.49W
12/30/2022  M1.0 INCH        SAN JUAN           UT   COCORAHS

            COCORAHS STATION UT-SJ-9 BLANDING 0.3 WSW.

0700 AM     SNOW             4 SSW DOLORES           37.42N 108.53W
12/30/2022  M1.0 INCH        MONTEZUMA          CO   COCORAHS

            COCORAHS STATION CO-MZ-58 DOLORES 4.0SSW.

0700 AM     SNOW             1 NW YELLOW JACKET      37.54N 108.74W
12/30/2022  M1.0 INCH        MONTEZUMA          CO   COCORAHS

            COCORAHS STATION CO-MZ-55 YELLOW JACKET 1NW.

0727 AM     SNOW             1 WSW MONTICELLO        37.87N 109.35W
12/30/2022  M1.0 INCH        SAN JUAN           UT   CO-OP OBSERVER

            CO-OP OBSERVER STATION MTOU1 MONTICELLO.

0730 AM     SNOW             7 ESE MANCOS            37.29N 108.19W
12/30/2022  M1.0 INCH        LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-MZ-77 MANCOS 6.7 ESE.

&&
Local storm report, Dec 30, 9:26 AM MST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
926 AM MST FRI DEC 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 SSW DURANGO           37.27N 107.88W
12/30/2022  M1.0 INCH        LA PLATA           CO   TRAINED SPOTTER

&&
Local storm report, Dec 30, 10:36 AM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1036 AM MST FRI DEC 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             6 E SKYWAY              39.04N 108.00W
12/30/2022  M3.0 INCH        DELTA              CO   COCORAHS

            COCORAHS STATION CO-DL-45 CEDAREDGE 10.5
            NNW.

0700 AM     SNOW             2 NW CORTEZ             37.37N 108.61W
12/30/2022  M2.0 INCH        MONTEZUMA          CO   COCORAHS

            COCORAHS STATION CO-MZ-43 CORTEZ 2.3NW.

0630 AM     SNOW             7 WNW DOVE CREEK        37.81N 109.01W
12/30/2022  M1.5 INCH        DOLORES            CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION NTDC2 3.7 E LOCKERBY.

0700 AM     SNOW             5 SW FALFA              37.16N 107.86W
12/30/2022  M1.5 INCH        LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-91 DURANGO 7S.

0800 AM     SNOW             10 E FRY CYN            37.61N 109.98W
12/30/2022  M1.5 INCH        SAN JUAN           UT   CO-OP OBSERVER

            CO-OP OBSERVER STATION NBMU1 BLANDING 27 W.

0815 AM     SNOW             1 SSE TRIMBLE           37.39N 107.85W
12/30/2022  M1.5 INCH        LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-34 DURANGO 7.1N.

0820 AM     SNOW             1 SW TRIMBLE            37.39N 107.86W
12/30/2022  M1.5 INCH        LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-119 DURANGO 6.9 N.

0855 AM     SNOW             2 NE DURANGO            37.31N 107.84W
12/30/2022  M1.5 INCH        LA PLATA           CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION DROC2 2.2 NE DURANGO.

0800 AM     SNOW             4 NNE POWDERHORN        38.34N 107.09W
12/30/2022  M1.4 INCH        GUNNISON           CO   COCORAHS

            COCORAHS STATION CO-GN-58 POWDERHORN 4.4NNE.

0730 AM     SNOW             1 E PAGOSA SPRINGS      37.27N 107.01W
12/30/2022  M1.3 INCH        ARCHULETA          CO   COCORAHS

            COCORAHS STATION CO-AU-69 PAGOSA SPRINGS 0.7
            E.

0700 AM     SNOW             7 NNW ROCKWOOD          37.60N 107.83W
12/30/2022  M1.1 INCH        LA PLATA           CO   COCORAHS

            COCORAHS STATION CO-LP-79 ROCKWOOD 6.9NNW.

0715 AM     SNOW             OURAY                   38.03N 107.67W
12/30/2022  M1.0 INCH        OURAY              CO   CO-OP OBSERVER

            CO-OP OBSERVER STATION URYC2 OURAY.

0715 AM     SNOW             OURAY                   38.03N 107.67W
12/30/2022  M1.0 INCH        OURAY              CO   COCORAHS

            COCORAHS STATION CO-OR-2 OURAY 0.23NNW.

0800 AM     SNOW             13 E EGNAR              37.92N 108.68W
12/30/2022  M1.0 INCH        SAN MIGUEL         CO   COCORAHS

            COCORAHS STATION CO-SM-10 REDVALE 22.8SW.

0800 AM     SNOW             5 NW EL JEBEL           39.45N 107.15W
12/30/2022  M1.0 INCH        GARFIELD           CO   COCORAHS

            COCORAHS STATION CO-GF-97 CARBONDALE 4.8 NE.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 heavy snow, 1 winter weather. Local standard time, as filed.

Heavy Snow, La Sal & Abajo Mountains

When
December 30, 11:00 AM MST to December 31, 11:59 PM MST
Where
La Sal & Abajo Mountains forecast zone
Reported by
SNOTEL
Coordinates
38.304, -109.687 (the zone’s center; the record gives no point)

Generally 1 to 2 feet of snow fell across the area with locally higher amounts.

Heavy Snow, Eastern Uinta Mountains

When
December 30, 12:00 PM MST to December 31, 11:59 PM MST
Where
Eastern Uinta Mountains forecast zone
Reported by
SNOTEL
Coordinates
40.506, -109.513 (the zone’s center; the record gives no point)

Generally 10 to 20 inches of snow fell across the area with locally higher amounts.

Heavy Snow, Tavaputs Plateau

When
December 30, 2:30 PM MST to December 31, 11:59 PM MST
Where
Tavaputs Plateau forecast zone
Reported by
SNOTEL
Coordinates
39.554, -109.544 (the zone’s center; the record gives no point)

An estimated 20 inches of snow fell across the area.

Winter Weather, Eastern Uinta Basin

When
December 31, 4:00 PM MST to 11:59 PM MST
Where
Eastern Uinta Basin forecast zone
Reported by
CoCoRaHS
Coordinates
40.125, -109.518 (the zone’s center; the record gives no point)

Generally 3 to 6 inches of snow fell across the area with locally higher amounts.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2022Every state in 2022This day in weather historyWarnings in Utah, December 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1062899, 1062895, 1062897, 1062901.